Loading....
Coupon Accepted Successfully!

Pharmacology

Open Flashcards

CNS Part-1

Question
26 out of 58
 

A patient who has been treated for Parkinson’s disease for about a year presents with purplish mottled changes to her skin. Which of the following is the most likely cause? (AIPG 2009)



A Amantadine
B Bromocriptine

C Levodopa
D Pramipexole

Ans. A Amantadine

a. This cutaneous response, called livedo reticularis, is characteristically associated with amantadine.

b. Recall that this seldom-used antiparkinson drug probably works by releasing endogenous dopamine and blocking its neuronal reuptake.

c. Livedo reticularis is not associated with levodopa (used alone or with carbidopa), nor with the dopamine agonists bromocriptine or pramipexole (a newer and generally preferred drug for starting treatment of mild parkinsonian signs and symptoms).

d. Amantadine is also used as an antiviral drug for the prophylaxis of influenza A2. The drug blocks viral assesmbly and release of viruses.

CNS Part-1 Flashcard List

58 flashcards
1)
2)
3)
4)
5)
6)
7)
8)
9)
10)
11)
12)
13)
14)
15)
16)
17)
18)
19)
20)
21)
22)
23)
24)
25)
26)
27)
28)
29)
30)
31)
32)
33)
34)
35)
36)
37)
38)
39)
40)
41)
42)
43)
44)
45)
46)
47)
48)
49)
50)
51)
52)
53)
54)
55)
56)
57)
58)